Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Charleston, SC

August 11, 2015Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 11, 2015, 7:30 PM EDT for Berkeley County, South Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 7:30 PM EDT (23:30 UTC)
Expired
Aug 11, 2015, 8:30 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Columbia radar (KCAE), 136 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS52 KCHS 112330
SVRCHS
SCC015-120030-
/O.NEW.KCHS.SV.W.0155.150811T2330Z-150812T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 730 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
  MONCKS CORNER...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONCKS CORNER...ST. STEPHEN...BONNEAU...JAMESTOWN...PINOPOLIS...
  BONNEAU BEACH...SAINT STEPHEN AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3350 7996 3343 7987 3343 7988 3340 7985
      3337 7980 3338 7979 3332 7974 3332 7970
      3327 7956 3325 7953 3324 7947 3311 7971
      3318 8014 3320 8015 3350 8011 3351 8008
TIME...MOT...LOC 2330Z 271DEG 22KT 3339 8002 

HAIL...0.75IN
WIND...60MPH
 
$$
3 follow-up statements
215 
WWUS52 KCHS 112344
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT TUE AUG 11 2015

SCC015-120030-
/O.CON.KCHS.SV.W.0155.000000T0000Z-150812T0030Z/
BERKELEY SC-
744 PM EDT TUE AUG 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
MONCKS CORNER...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...ST. STEPHEN...BONNEAU...JAMESTOWN...PINOPOLIS...
BONNEAU BEACH...SAINT STEPHEN AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3350 7996 3343 7987 3343 7988 3340 7985
      3337 7980 3338 7979 3332 7974 3332 7970
      3327 7956 3325 7953 3324 7947 3311 7971
      3319 8002 3329 8007 3337 8009 3346 8004
TIME...MOT...LOC 2343Z 271DEG 22KT 3339 7992 

HAIL...0.75IN
WIND...60MPH
 
$$
234 
WWUS52 KCHS 120008
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EDT TUE AUG 11 2015

SCC015-120030-
/O.CON.KCHS.SV.W.0155.000000T0000Z-150812T0030Z/
BERKELEY SC-
808 PM EDT TUE AUG 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

AT 807 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST
OF MONCKS CORNER...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALVIN...JAMESTOWN AND SAINT STEPHEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3344 7992 3343 7987 3342 7987 3340 7985
      3337 7980 3338 7979 3332 7974 3332 7970
      3327 7956 3325 7953 3324 7947 3311 7971
      3317 7989 3322 7993 3328 7995 3334 7998
      3340 7996
TIME...MOT...LOC 0007Z 272DEG 19KT 3335 7979 

HAIL...<.75IN
WIND...60MPH
 
$$
854 
WWUS52 KCHS 120026
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EDT TUE AUG 11 2015

SCC015-120034-
/O.EXP.KCHS.SV.W.0155.000000T0000Z-150812T0030Z/
BERKELEY SC-
826 PM EDT TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE...HOWEVER HEAVY RAIN 
AND FREQUENT LIGHTNING ARE STILL EXPECTED WITH THIS THUNDERSTORM 
AROUND THE JAMESTOWN AREA.

LAT...LON 3344 7992 3343 7987 3342 7987 3340 7985
      3337 7980 3338 7979 3332 7974 3332 7970
      3327 7956 3325 7953 3324 7947 3311 7971
      3317 7989 3322 7993 3328 7995 3334 7998
      3340 7996
TIME...MOT...LOC 0022Z 271DEG 22KT 3335 7979 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:56 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 11, 3:56 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT TUE AUG 11 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY...THEN PUSH
SOUTH INTO NORTHERN FLORIDA THURSDAY BEFORE DISSIPATING OVER THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THROUGH THIS EVENING...DNVA IN THE WAKE OF SHORTWAVE ENERGY MOVING
INTO EASTERN NORTH CAROLINA HAS HELPED TO LIMIT DEEP CONVECTION
FOR MUCH OF THE DAY. HOWEVER...A RECENT INCREASE IN INSOLATION
DUE TO A THINNING OF THE MID/HIGH-LEVEL CLOUD CANOPY IS AIDING
DESTABILIZATION ACROSS MUCH OF THE REGION WITH SBCAPES APRCHG
2000-3000 J/KG AND LIFTED INDICES -5 TO -7C OVER THE SOUTHERN
TWO-THIRDS OF THE FORECAST AREA AS OF 11/19Z.

A STEADY INCREASE IN CONVECTION IS EXPECTED OVER THE NEXT FEW
HOURS...MAINLY CONCENTRATING ACROSS SOUTHEAST SOUTH CAROLINA AND
FAR SOUTHERN GEORGIA. THERE REMAINS SOME UNCERTAINTY HOW FAR
NORTH CONVECTION WILL PROPAGATE AND/OR DEVELOP WITH MUCH OF
INTERIOR SOUTHEAST SOUTH CAROLINA...INCLUDING THE CHARLESTON METRO
AREA...EMBEDDED WITHIN AN INSTABILITY MINIMUM. HIGH RESOLUTION
MODELS SUCH AS THE RAP AND H3R ARE CERTAINLY LESS BULLISH ACROSS
THE CHARLESTON TRI-COUNTY AREA COMPARED TO PREVIOUS RUNS...SO
FORECASTER CONFIDENCE IS CERTAINLY LOWER THAN AVERAGE FOR THIS
LATE IN THE DAY. WILL GO WITH A 50-70 PERCENT POP REGIME THROUGH
EARLY EVENING WITH THE HIGHEST GRIDDED POPS CLUSTERED ROUGHLY
ALONG/SOUTH OF A METTER-BEAUFORT LINE...INCLUDING THE SAVANNAH
METRO AREA. A RISK FOR HEAVY RAIN AND ISOLATED SEVERE TSTMS
REMAINS IN PLACE WITH DAMAGING WINDS...CLOUD TO GROUND LIGHTNING
AND MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS BEING THE
PRIMARY HAZARDS.

TONIGHT...A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST AND
BE BE POSITIONED ACROSS THE FAR SOUTHERN MIDLANDS AND CSRA JUST
BEFORE SUNRISE WEDNESDAY. INDICATIONS ARE THAT THE RIBBON OF
HIGHEST MOISTURE WILL SHIFT OFF THE COAST LATER THIS EVENING AND
WITH IT THE BETTER CHANCES FOR SHOWERS/TSTMS. POPS WILL BE TRICKY
AS MUCH WILL DEPEND ON HOW QUICKLY THE PLUME OF MOISTURE PUSHES
OFFSHORE AND HOW THE MESOSCALE PATTERN CHANGES/MODULATES IN
RESPONSE TO STRONGER CONVECTION LATE THIS AFTERNOON/EVENING. WILL
CARRY 30-50 PERCENT POPS WITH LIKELY POPS OVER THE COASTAL WATERS.
LOWS TONIGHT WILL RANGE

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...THE COLD FRONT WILL MEANDER ALONG THE COAST THOUGH THE
AFTERNOON SEA BREEZE MAY PUSH IT BACK INLAND. MODEL PWATS SHOW ONLY
A SLIGHT AMOUNT OF DRIER AIR TRYING TO PUSH IN FROM THE NORTHWEST
LATE IN THE DAY. THUS THE RAIN CHANCES INLAND WILL BE LIMITED AT
BEST. CLOSER TO THE COAST WHERE THE FRONT...SEA BREEZE AND DEEPER
MOISTURE EXIST...WE EXPECT SCATTERED AFTERNOON/EVENING SHOWERS AND
TSTMS. THE BEST COVERAGE LOOKS TO BE ACROSS SOUTHEAST GEORGIA DUE TO
DEEPER MOISTURE. HIGHS WILL RANGE FROM UPPER 80S ALONG THE COAST TO
LOWER 90S FAR INLAND.

THURSDAY...SOME DRIER AIR SPREADS INTO THE AREA AS HIGH PRESSURE
BUILDS FROM THE NORTH. PWATS EXPECTED TO DROP BELOW 1.5" DURING THE
DAY WITH SFC DEWPOINTS IN THE UPPER 60S EXCEPT ALONG THE COAST.
HOWEVER WITH TEMPS IN THE LOWER 90S AND SOME SHORTWAVE ENERGY
APPROACHING DURING THE AFTERNOON...ISOLATED SHOWERS AND TSTMS
EXPECTED.

FRIDAY...NORTHEAST LOW-LEVEL FLOW WILL GRADUALLY INCREASE MOISTURE
OFF THE ATLANTIC THOUGH INLAND AREAS WILL STILL BE FAIRLY DRY
THROUGHOUT THE COLUMN. A DEEPENING UPPER TROUGH OVER THE SOUTHEAST
COAST WILL SPREAD VORTICITY ENERGY INTO THE AREA FROM THE SOUTH.
THIS COMBINED WITH CONVERGENCE ALONG THE AFTERNOON SEA BREEZE SHOULD
PRODUCE SCATTERED CONVECTION...HIGHEST COVERAGE ACROSS FAR SOUTHEAST
PORTIONS. HIGH TEMPS WILL BE IN THE UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A STALLED FRONT TO THE SOUTH AND EAST ALONG WITH SOME WEAK AREAS OF
LOW PRESSURE WILL PERSIST THROUGH THE WEEKEND BEFORE EVENTUALLY
DISSIPATING EARLY NEXT WEEK AS HIGH PRESSURE TRIES TO BUILD FROM THE
SOUTHEAST. THIS PATTERN MEANS THERE WILL BE SOME SHOWER AND
THUNDERSTORM CHANCES THROUGH THE PERIOD...ESPECIALLY FOR SOUTHEAST
GEORGIA AND COASTAL SC WHICH WILL BE NEARER THE DEEPER MOISTURE.
TEMPS SHOULD BE ABOUT NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
INITIAL CONCERN IS PINNING DOWN THE TIMING AND POTENTIAL IMPACTS
FROM TSTMS. RADAR SHOWS CONVECTION EXPANDING OVER EAST-CENTRAL
GEORGIA...WHICH HIGH RESOLUTION MODELS CAPTURED FAIRLY WELL. THIS
ACTIVITY IS EXPECTED TO GRADUALLY EXPAND EAST AND POSSIBLY UP THE
SEA BREEZE. THE BETTER CHANCES FOR IMPACTS WILL BE AT
KSAV...ROUGHLY 20-23Z WHERE TEMPO LOW-END MVFR VSBYS WILL BE SHOWN
IN TSRA. AT KCHS...ITS A BIT MORE UNCERTAIN. MAINTAINED TEMPO 4SM
-TSRA 20-23Z FOR NOW...BUT ADJUSTMENTS MAY BE NEEDED. SHOWER/TSTM
ACTIVITY BY LINGER INTO THE EVENING HOURS BEFORE SHIFTING
OFFSHORE...BUT GUIDANCE SUGGESTS MOST OF THIS WILL MISS THE
TERMINALS. VFR EXPECTED OUTSIDE OF TSTMS. THERE IS A LOW RISK FOR
LOW CLOUDS/STRATUS AT THE TERMINALS JUST BEFORE SUNRISE WEDNESDAY.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE EACH
DAY IN AFTERNOON/EVENING SHOWERS AND TSTMS.

&&

.MARINE...
TONIGHT...LOW-LEVEL JETTING WILL OCCUR OVERNIGHT AHEAD OF AN
APPROACHING COLD FRONT. 15-20 KT LOOKS REASONABLE FOR MOST LEGS.
A FEW STRONG TSTMS COULD ALSO OCCUR OVERNIGHT WITH GUSTS TO 35
KT...LOCALLY HEAVY RAINFALL REDUCING VSBYS TO LESS THAN 1 NM AND
CLOUD TO WATER LIGHTNING.

WEDNESDAY THROUGH SUNDAY NIGHT...A WEAK COLD FRONT WILL DROP
INTO THE WATERS LATE WEDNESDAY THEN STALL JUST OFF THE COAST
WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS FROM THE NORTHWEST. A WEAK
PRESSURE PATTERN WILL EXIST THROUGH WEDNESDAY NIGHT WITH THE MAIN
DRIVE BEING A MODEST AFTERNOON SEA BREEZE ALONG THE COAST
WEDNESDAY. BY THURSDAY AS HIGH PRESSURE STRENGTHENS FROM THE NORTH
AND A COASTAL TROUGH DEVELOPS...A NORTHEAST FLOW SETS UP OVER THE
WATERS WITH INCREASING WINDS AND SEAS. HOWEVER...CONDITIONS
CURRENTLY EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS THROUGH THE
WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST/JRL
Hazardous weather outlook, Aug 11, 3:31 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE AUG 11 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
331 PM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS AND EXCESSIVE RAINFALL...NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL WHICH
COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS
COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-121945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
331 PM EDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL
AFFECT THE WATERS THROUGH TONIGHT. A FEW THUNDERSTORMS COULD
PRODUCE WINDS IN EXCESS OF 35 KNOTS...LOCALLY HEAVY RAINFALL
REDUCING VISIBILITIES TO LESS THAN 1 NAUTICAL MILE AND CLOUD TO
WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Aug 11, 1:55 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT TUE AUG 11 2015

GAZ114-137-138-111830-
TATTNALL GA-INLAND LIBERTY GA-LONG GA-
155 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG...TATTNALL AND
LIBERTY COUNTIES UNTIL 230 PM EDT...

AT 155 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENNVILLE...OR 13 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLENNVILLE...GUM BRANCH...DONALD AND MENDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3200 8208 3202 8164 3172 8168 3180 8200
      3181 8202 3182 8202 3181 8203 3185 8208
      3185 8209
TIME...MOT...LOC 1755Z 273DEG 24KT 3191 8200
Special weather statement, Aug 11, 2:32 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE AUG 11 2015

GAZ116-137-138-111900-
INLAND LIBERTY GA-LONG GA-INLAND BRYAN GA-
232 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LONG AND
LIBERTY COUNTIES UNTIL 300 PM EDT...

AT 230 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUMBRANCH...OR NEAR FORT STEWART...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...FORT STEWART...MCINTOSH...WALTHOURVILLE...MIDWAY...
RICEBORO...FLEMINGTON AND ALLENHURST.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3183 8181 3200 8177 3200 8137 3171 8144
TIME...MOT...LOC 1830Z 283DEG 24KT 3190 8171
Special weather statement, Aug 11, 4:12 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE AUG 11 2015

GAZ088-100-101-SCZ042-112045-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-HAMPTON SC-
412 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES UNTIL 445 PM EDT...

AT 410 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OLIVER...OR 10 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...NEWINGTON...OLIVER...EGYPT...SHIRLEY...LEEFIELD...
KILDARE AND SHAWNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING. AVOID USING METAL
EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION
SYSTEMS...POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE
PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO
SHELTERS IF TIME PERMITS.

&&

LAT...LON 3242 8170 3260 8167 3267 8128 3233 8130
TIME...MOT...LOC 2010Z 270DEG 16KT 3252 8163
Special weather statement, Aug 11, 5:04 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT TUE AUG 11 2015

SCZ047>049-051-112130-
INLAND JASPER SC-COASTAL JASPER SC-BEAUFORT SC-COASTAL COLLETON SC-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
504 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BEAUFORT
AND JASPER COUNTIES UNTIL 530 PM EDT...

AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELDON TO NEAR RIDGELAND
TO NEAR EBENEZER...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND...
CLARENDON...JASPER AND HARDEEVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3249 8038 3247 8041 3250 8043 3249 8046
      3251 8051 3249 8048 3242 8047 3241 8050
      3226 8064 3226 8065 3229 8066 3224 8065
      3217 8071 3229 8112 3235 8114 3235 8116
      3250 8103 3267 8067 3268 8063
TIME...MOT...LOC 2103Z 280DEG 30KT 3261 8080 3250 8104 3238 8115
Special weather statement, Aug 11, 6:51 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE AUG 11 2015

SCZ045-112315-
INLAND BERKELEY SC-
651 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
715 PM EDT...

AT 651 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EASTERN LAKE MARION...OR 14 MILES SOUTH OF MANNING...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. STEPHEN...SAINT STEPHEN...EASTERN LAKE MARION AND EADYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3345 7988 3340 7985 3337 7980 3338 7979
      3335 7977 3337 8021 3338 8024 3339 8022
      3345 8022 3346 8015 3345 8014 3348 8015
      3350 8012 3350 8009 3351 8008 3351 7999
TIME...MOT...LOC 2251Z 274DEG 29KT 3349 8013
Special weather statement, Aug 11, 7:16 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT TUE AUG 11 2015

SCZ045-112345-
INLAND BERKELEY SC-
716 PM EDT TUE AUG 11 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
745 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
GOURDIN TO NEAR CROSS...AND MOVING EAST AT 30 MPH.

WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...ST. STEPHEN...BONNEAU...JAMESTOWN...BONNEAU BEACH...
SAINT STEPHEN...EASTERN LAKE MARION AND OLD SANTEE CANAL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3349 7995 3343 7987 3340 7985 3337 7980
      3338 7979 3332 7974 3332 7970 3324 7951
      3318 8000 3322 8028 3338 8024 3339 8022
      3345 8022 3345 8014 3348 8015 3350 8012
      3350 8009 3351 8008
TIME...MOT...LOC 2314Z 269DEG 28KT 3354 8005 3329 8017

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:04 PM EDTSpecial Weather StatementCHSBeaufort, Jasper26 min
Aug 11, 5:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper49 min
Aug 11, 5:38 PM EDTSpecial Marine WarningCHS82 min
Aug 11, 6:37 PM EDTSpecial Marine WarningCHS113 min
Aug 11, 6:51 PM EDTSpecial Weather StatementCHSBerkeley24 min
Aug 11, 7:16 PM EDTSpecial Weather StatementCHSBerkeley29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.